Alert archive / North Dakota / Wind Advisories in 2010
Wind Advisory 3, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 12, 2010, 3:22 PM CDT for 21 counties in North Dakota. It took effect at Apr 13, 2010, 7:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2010, 3:22 PM CDT (20:22 UTC)
- In effect from
- Apr 13, 2010, 7:00 AM CDT
- Expired
- Apr 13, 2010, 9:41 PM CDT
- In force
- 15 hr
- Issued by
- NWS Bismarck, ND
All 21 counties
Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 78 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 552 m²/s²
- 0-3 km storm-relative helicity
- 693 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
6 follow-up statements
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
138 WWUS73 KBIS 131656 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1156 AM CDT TUE APR 13 2010 ...STRONG WINDS THROUGH THIS EVENING... .A WIND ADVISORY IS IN EFFECT THROUGH 1 AM CDT TONIGHT. VERY STRONG LOW PRESSURE WILL LIFT NORTHWARD ACROSS EASTERN MONTANA TODAY. THIS SYSTEM IS PRODUCING STRONG SOUTHEASTERLY WINDS OF AROUND 35 MPH WITH GUSTS TO 50 MPH AT TIMES. THE STRONG WINDS WILL CONTINUE THROUGH TUESDAY EVENING...AND WILL DIMINISH TO BETWEEN 15 AND 25 MPH TUESDAY NIGHT. STRONG WESTERLY WINDS BEHIND THE APPROACHING COLD FRONT MAY PROMPT ANOTHER WIND ADVISORY ON WEDNESDAY. NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-140100- /O.CON.KBIS.WI.Y.0003.000000T0000Z-100414T0600Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK... STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 1156 AM CDT TUE APR 13 2010 /1056 AM MDT TUE APR 13 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY. * WINDS SOUTHEASTERLY AT 35 MPH WITH GUSTS UP TO 50 MPH. * WINDS WILL CAUSE DRIVING DIFFICULTIES FOR HIGH PROFILE VEHICLES. * WINDS WILL CONTINUE THROUGH TUESDAY EVENING...THEN DECREASE LATE TONIGHT AND STRENGTHEN AGAIN ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHECK
475 WWUS73 KBIS 132032 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 332 PM CDT TUE APR 13 2010 ...STRONG WINDS THROUGH THIS EVENING... .A WIND ADVISORY IS IN EFFECT THROUGH MIDNIGHT TONIGHT. A VERY STRONG LOW PRESSURE SYSTEM IN WESTERN NORTH DAKOTA WILL LIFT NORTHWARD INTO CANADA TONIGHT. AS IT DOES A COLD FRONT WILL SWING EAST ACROSS THE STATE. STRONG SOUTHEAST WINDS OF 35 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED EAST OF THE FRONT. AS THE FRONT PASSES...THE WINDS WILL TURN SOUTHWEST AND DIMINISH TO 15 TO 25 MPH. STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP ACROSS WESTERN AND CENTRAL NORTH DAKOTA WEDNESDAY...AND ANOTHER WIND ADVISORY MAY BE NECESSARY. NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-140445- /O.CON.KBIS.WI.Y.0003.000000T0000Z-100414T0600Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK... STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 332 PM CDT TUE APR 13 2010 /232 PM MDT TUE APR 13 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY. * WINDS SOUTHEASTERLY AT 35 MPH WITH GUSTS UP TO 50 MPH. * WINDS WILL CAUSE DRIVING DIFFICULTIES FOR HIGH PROFILE VEHICLES. * WINDS WILL CONTINUE THROUGH THE EVENING...THEN DECREASE LATE TONIGHT AND STRENGTHEN AGAIN ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
046 WWUS73 KBIS 140000 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 700 PM CDT TUE APR 13 2010 ...STRONG WINDS IN EAST CENTRAL NORTH DAKOTA UNTIL MIDNIGHT... .A WIND ADVISORY IS IN EFFECT FOR EAST CENTRAL NORTH DAKOTA THROUGH MIDNIGHT TONIGHT. A LOW PRESSURE SYSTEM IN NORTHWESTERN NORTH DAKOTA WILL CONTINUE TO LIFT NORTHWARD INTO CANADA TONIGHT. THE LOW HAS PUSHED A COLD FRONT EAST INTO CENTRAL NORTH DAKOTA AND THE WINDS FROM BISMARCK TO MINOT AND WEST HAVE TURNED WEST AND DIMINISHED TO 15 TO 25 MPH. STRONG SOUTHEAST WINDS OF 35 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED EAST OF THE FRONT IN EAST CENTRAL NORTH DAKOTA THROUGH MIDNIGHT. THE FRONT WILL CONTINUE TO MOVE EAST TONIGHT AND AS THE FRONT PASSES...THE WINDS WILL TURN SOUTHWEST AND DIMINISH. STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP ACROSS WESTERN AND CENTRAL NORTH DAKOTA WEDNESDAY...AND ANOTHER WIND ADVISORY MAY BE NECESSARY. NDZ002-003-010-011-019>021-034-035-042-045-046-140100- /O.CAN.KBIS.WI.Y.0003.000000T0000Z-100414T0600Z/ BURKE-RENVILLE-MOUNTRAIL-WARD-MERCER-OLIVER-MCLEAN-MORTON- BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...NEW TOWN...MINOT... BEULAH...HAZEN...CENTER...GARRISON...MANDAN...BISMARCK...ELGIN... FORT YATES...LINTON 700 PM CDT TUE APR 13 2010 /600 PM MDT TUE APR 13 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT HAS MOVED INTO CENTRAL NORTH DAKOTA AND THE WINDS FROM MINOT TO BISMARCK AND WEST HAVE TURNED WEST TO SOUTHWEST AND DIMINISHED TO 15 TO 25 MPH. $$ NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-140600- /O.CON.KBIS.WI.Y.0003.000000T0000Z-100414T0600Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 700 PM CDT TUE APR 13 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY. * WINDS SOUTHEASTERLY AT 35 MPH WITH GUSTS UP TO 50 MPH. * WINDS WILL CAUSE DRIVING DIFFICULTIES FOR HIGH PROFILE VEHICLES. * WINDS WILL CONTINUE THROUGH THE EVENING...THEN DECREASE LATE TONIGHT AND STRENGTHEN AGAIN ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
658 WWUS73 KBIS 140241 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 941 PM CDT TUE APR 13 2010 .STRONG WINDS HAVE DIMINISHED ACROSS EAST CENTRAL AND SOUTHEAST NORTH DAKOTA LATE THIS EVENING. NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-140345- /O.CAN.KBIS.WI.Y.0003.000000T0000Z-100414T0600Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 941 PM CDT TUE APR 13 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. A STRONG EAST TO SOUTHEAST WIND HAS DIMINISHED BELOW ADVISORY CRITERIA LATE THIS EVENING. WINDS WILL REMAIN BELOW CRITERIA OVERNIGHT INTO WEDNESDAY MORNING...BUT INCREASE AGAIN BY LATE MORNING. ANOTHER WIND ADVISORY MAY BE NEEDED ON WEDNESDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 12, 3:26 AM CDT, 11 hours 56 minutes earlier.
Area forecast discussion, Apr 12, 3:26 AM CDT, 11 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 326 AM CDT MON APR 12 2010 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... SHOT TERM CONCERNS CONTINUE WITH SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE...ESPECIALLY MONDAY NIGHT. HAIL LOOKS TO BE THE MAIN THREAT TONIGHT...WITH HEAVY RAIN AND GUSTY WINDS TUESDAY INTO TUESDAY NIGHT. THE LATEST SURFACE MAP SHOWS LOW PRESSURE OVER NORTHEASTERN WYOMING WITH A WARM FRONT SPRAWLED ACROSS CENTRAL AND NORTHERN SOUTH DAKOTA. THE FRONT WILL REMAIN NEARLY STATIONARY THROUGH 12Z TUESDAY...THEN GRADUALLY LIFT NORTH INTO SOUTH CENTRAL NORTH DAKOTA DURING THE DAY TUESDAY AS LOW LEVEL WINDS BECOME MORE SOUTHERLY AND THE SURFACE LOW BEGINS A NORTHWARD JAUNT. TEMPERATURES SHOULD SOAR TO AROUND 70 IN THE WARM SECTOR OVER THE SOUTHERN PORTION OF THE CWA TUESDAY WITH COOLER AIR FURTHER NORTH...NORTH OF THE WARM FRONT. LATEST REGIONAL RADAR SHOWED A COUPLE OF LIGHTNING STRIKES EARLIER OVER/NEAR HETTINGER BUT HAS SINCE WEAKENED OUT. ISOLATED TO SCATTERED RAIN SHOWERS COVER THE CWA...WITH THE BEST MOISTURE CONVERGENCE OVER THE SOUTHERN THIRD OF THE CWA. THE LATEST WATER VAPOR IMAGERY SHOWS A POTENT LOW PRESSURE OVER NORTHWESTERN CALIFORNIA WITH A STRONG JET CORE WORKING DOWN THE BACK SIDE OF THE UPPER TROUGH. AS THE JET STREAK WORKS INTO THE BASE OF THE TROUGH MONDAY NIGHT...THE TROUGH BECOMES NEGATIVELY TILTED AS IT LIFTS NORTHEAST INTO EASTERN MONTANA AND WESTERN NORTH DAKOTA TUESDAY. WITH THE STRONGER DYNAMICS ALOFT CATCHING UP TO THE SURFACE LOW/WARM FRONT IN WYOMING TONIGHT AND TUESDAY...INTENSIFICATION WILL COMMENCE INCREASING THE LOW LEVEL JET AND ADVECTING IN HIGHER DEWPOINTS AND MOISTURE FROM THE SOUTH. THE NAM/GFS BUFR SOUNDINGS INITIALIZED A LITTLE TOO ROBUST ON PRECIPITABLE WATER VALUES WHEN COMPARED TO THE 00Z KBIS SOUNDING. HOWEVER EVEN AFTER SUBTRACTING THE ERROR OUT...PRECIPITABLE VALUES ARE AT LEAST ONE INCH DURING THE DAY TUESDAY. SO DESPITE THE FAST NATURE IN STORM MOVEMENT...HEAVY RAIN WILL BE A CONCERN ALONG WITH STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE. TODAY THROUGH 12Z TUESDAY...SPC HAS PLACED PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA IN A SLIGHT RISK. HAVE ADDED HAIL AS MAIN THREAT TONIGHT IN THE GRIDS. AS MENTIONED ABOVE...AS THE MOISTURE TRANSPORT INCREASES TONIGHT AND TUESDAY...SOUNDINGS MOISTEN UP WITH HEAVY RAIN AND WIND AS THE MAIN THREATS TUESDAY INTO TUESDAY NIGHT. THE WHOLE SYSTEM OCCLUDES TUESDAY NIGHT WITH THE COLD FRONT SLIDING THROUGH FROM WEST TO EAST. DRIER AIR/WESTERLY FLOW MOVES INTO THE WEST BETWEEN 00Z AND 06Z WEDS...AND 06-12Z CENTRAL. THIS WILL SHIFT THE MAIN PRECIPITATION BAND FROM CENTRAL NORTH DAKOTA INTO THE JAMES RIVER VALLEY FROM 06Z-12Z WEDS. A SLIGHT CHANCE FOR SHOWERS REMAIN WEDNESDAY WITH THE BEST THREAT ACROSS THE WEST AND NORTHWEST...CLOSER TO THE STRONGER CYCLONIC CURVATURE AND LOW LEVEL CONVERGENCE ASSOCIATED WITH THE UPPER/SURFACE LOW AS IT LIFTS INTO SASKATCHEWAN AND MANITOBA. .LONG TERM...THURSDAY THROUGH SUNDAY... THE SYSTEM THAT IMPACTED THE STATE DURING THE FIRST HALF OF THE WEEK IS EXPECTED TO MOVE FROM THE LAKE WINNEPEG AREA TOWARDS EASTERN CANADA ON THURSDAY. MODELS INDICATE THAT SOME SHOWERS COULD LINGER OVER MY NORTHERN COUNTIES AS THE LOW MAKES ITS WAY OUT OF THE AREA. BY FRIDAY MORNING...RIDGING OVER THE ROCKIES SHOULD BEGIN TO SLIDE INTO THE CENTRAL CONUS...WHILE A STRONG SURFACE HIGH PRESSURE CENTER BUILDS IN OVER THE NORTHERN PLAINS. THESE FEATURES SHOULD BE SLOW MOVING...AND WILL MOST LIKELY STAY IN PLACE OVER NORTH DAKOTA FOR THE REMAINDER OF THE PERIOD. CLEAR SKIES AND RELATIVELY QUIET CONDITIONS ARE EXPECTED THROUGH THE WEEKEND...WITH TEMPERATURES REMAINING AROUND NORMAL FOR THIS TIME OF YEAR. && .AVIATION... A WARM FRONT JUST SOUTH OF THE STATE SHOULD RESULT IN NUMEROUS SHOWERS ACROSS MUCH OF THE FORECAST AREA. EXPECT VFR CEILINGS THIS MORNING TO GRADUALLY TURN TO MVFR BY THIS AFTERNOON AND EVENING. DUE TO INCREASED INSTABILITY NEAR THE BOUNDARY...SOME SCATTERED THUNDERSTORMS ARE POSSIBLE BEGINNING THIS AFTERNOON...AND EXTENDING THROUGH THE TERM. 10 TO 20 KNOTS WINDS FROM THE EAST SHOULD INCREASE AS THE LOW TO THE SOUTHWEST DEEPENS AND GRADIENTS TIGHTEN...WITH GUSTS OF UP TO 30 KNOTS POSSIBLE THIS AFTERNOON AND OVERNIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && KS/HW
Hazardous weather outlook, Apr 12, 4:51 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 451 AM CDT MON APR 12 2010 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-131000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 451 AM CDT MON APR 12 2010 /351 AM MDT MON APR 12 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE OVER NORTHEASTERN WYOMING AND AN ASSOCIATED WARM FRONT DRAPED OVER CENTRAL AND NORTHERN SOUTH DAKOTA WILL RESULT IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TODAY. THE LOW PRESSURE AND WARM FRONT WILL INTENSIFY TONIGHT RESULTING IN SHOWERS AND A CHANCE OF SEVERE THUNDERSTORMS. SMALL HAIL WOULD BE THE MAIN THREAT WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY INTO TUESDAY NIGHT. HEAVY RAIN AND GUSTY WINDS WILL ACCOMPANY SOME OF THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IF EITHER HAIL...HEAVY RAIN...OR GUSTY WINDS DEVELOP. PLEASE CHECK BACK FOR FUTURE FORECASTS. KS
In the hours before
Local storm report, Apr 12, 11:19 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1119 AM CDT MON APR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL 10 E ASHLEY 46.03N 99.16W
04/12/2010 E1.00 INCH MCINTOSH ND TRAINED SPOTTER
LASTED 5-6 MINUTES. GROUND TOTALLY WHITE.
&&
BASLocal storm report, Apr 12, 11:46 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1146 AM CDT MON APR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HAIL 8 E ZEELAND 45.97N 99.66W
04/12/2010 E1.50 INCH MCINTOSH ND PUBLIC
HAIL LASTED UNTIL 1010 A.M. MOST WAS DIME SIZE. GROUND
WHITE. HIGHEST WIND SPEED ESTIMATED AT 30MPH.
&&
BASLocal storm report, Apr 12, 12:19 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1219 PM CDT MON APR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL 4 E FORBES 45.94N 98.70W
04/12/2010 M1.00 INCH DICKEY ND EMERGENCY MNGR
&&
KBIRKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:43 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 62 min |
| Apr 12, 10:20 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 55 min |
| Apr 12, 11:55 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 55 min |
Nearby
Wind Advisories in North Dakota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.